# SDR IXXA9800001

- Difficulty date: January 4, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N41CX
- Make and model: Doug DC-8-62F
- Aircraft serial: 46129
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Socket
- Condition: Shorted
- Location: Glareshield
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE, A BURNT ODOR WAS SENSED WHEN THE COCKPIT WHITE LIGHTING WAS TURNED ON.  THE COCKPIT LIGHTING WAS TURNED OFF FOR THE REMAINDER OF THE FLIGHT.  MAINTENANCE INVESTIGATED AND FOUND A GLARESHIELD FLUORESCENT LIGHT SOCKET SHORTED.  MAINTENANCE DEACTIVATED AND DEFERRED THE GLARESHIELD LIGHTING.
